Alert archive / Texas / River Flood Warnings in 2017
River Flood Warning 9, NWS Shreveport, LA
NWS Shreveport, LA issued this river flood warning at Feb 20, 2017, 7:40 AM CST for 5 counties in Texas. It took effect at Feb 22, 2017, 12:00 AM CST. It was in force for 66 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 20, 2017, 7:40 AM CST (13:40 UTC)
- In effect from
- Feb 22, 2017, 12:00 AM CST
- Expired
- Feb 24, 2017, 6:00 PM CST
- In force
- 66 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Angelina County, TX, Houston County, TX, Polk County, TX, Trinity County, TX, Tyler County, TX
The radar
The Shreveport radar (KSHV), 164 km from the middle of the area, began a volume at 13:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Neches River near Diboll (DIBT2).
- Action stage
- 11.5 ft
- Minor stage
- 12 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08033000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
826 WGUS44 KSHV 201340 FLWSHV BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 740 AM CST MON FEB 20 2017 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && TXC005-225-373-455-457-211340- /O.NEW.KSHV.FL.W.0009.170222T0600Z-170225T0000Z/ /DIBT2.1.ER.170222T0600Z.170223T0600Z.170224T0600Z.NO/ 740 AM CST MON FEB 20 2017 The National Weather Service in Shreveport has issued a * FLOOD WARNING FOR the Neches River Near Diboll. * from late Tuesday night to Friday evening...or until the warning is cancelled. * AT 7:15 AM Monday The stage was 6.8 feet. * Minor flooding is forecast. * Flood stage is 12.0 feet. * Forecast...Rise above flood stage by early Wednesday morning and continue to rise to near 12.7 feet by early Thursday morning. The river will fall below flood stage by early Friday morning. && LAT...LON 3138 9492 3107 9455 3103 9459 3111 9485 3136 9500 $$ 25
2 follow-up statements
969 WGUS84 KSHV 211417 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 817 AM CST TUE FEB 21 2017 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && TXC005-225-373-455-457-221417- /O.EXT.KSHV.FL.W.0009.170222T2200Z-170224T1400Z/ /DIBT2.1.ER.170222T2200Z.170223T0600Z.170223T2000Z.NO/ 817 AM CST TUE FEB 21 2017 The flood warning continues for the Neches River Near Diboll. * from Wednesday afternoon to Friday morning...or until the warning is cancelled. * At 7:15 AM Tuesday The stage was 8.3 feet. * Minor flooding is forecast. * Flood stage is 12.0 feet. * Forecast...Rise above flood stage by tomorrow afternoon and continue to rise to near 12.2 feet BY early Thursday morning. The river will fall below flood stage by Thursday early afternoon. * Impact...at 12.0 feet...Minor lowland flooding occurs. Expect flooded boat ramps and trails. && LAT...LON 3138 9492 3107 9455 3103 9459 3111 9485 3136 9500 $$ 25
456 WGUS84 KSHV 221521 FLSSHV FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 920 AM CST WED FEB 22 2017 PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive vehicles through flooded waterways. Use caution when walking near flooded riverbanks. Do not try to wade or swim in flooded rivers and bayous. For more hydrologic information, copy and paste the following website address into your favorite web browser URL bar: water.weather.gov/ahps2/index.php?wfo=shv && TXC005-225-373-455-457-221550- /O.CAN.KSHV.FL.W.0009.000000T0000Z-170224T1400Z/ /DIBT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 920 AM CST WED FEB 22 2017 The flood warning is cancelled for the Neches River Near Diboll, Texas. * At 815 AM Wednesday the stage was 9.5 feet. * Flood stage is 12 feet. * Forecast...The river will crest below flood stage at 11.5 feet during Thursday evening. && LAT...LON 3138 9492 3107 9455 3103 9459 3111 9485 3136 9500 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Feb 20, 6:57 AM CST, 43 minutes earlier.
Area forecast discussion, Feb 20, 6:57 AM CST, 43 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 657 AM CST Mon Feb 20 2017 .AVIATION... For the 20/12Z TAFs, a wide range of cigs/vsbys to begin this TAF period but the trend will be for deteriorating conditions areawide this morning as showers and isolated thunderstorms spread farther east across the region. MVFR conditions will dominate much of the period with some occasional IFR at times. Winds have been erratic this morning with the initial wave of convection over the western half of the region, but the trend will be toward a more southerly component before a cold front shifts east across the area later on tonight. Expect convection to begin tapering off at our E TX sites late this afternoon through early evening while lingering through the overnight hours across SW AR and N LA as wrap-around moisture will be slow to exit. This will allow MVFR/IFR conditions to come back into the picture after midnight with patchy fog developing and isolated showers still possible through the end of the period. /19/ && .PREV DISCUSSION... /issued 548 AM CST Mon Feb 20 2017/ DISCUSSION... Current MCS continues to steadily march E across E TX/SE OK attm, but has exhibited a quick weakening trend after numerous reports of wind damage from multiple bowing segments along the leading edge across the Wrn sections of E TX. Very little instability currently exists across the region, and only minimal instability is expected today as dense cloud cover and rain cooled air will limit the extent of heating today. Meanwhile, the culprit responsible is the elongated N-S upper trough over Ern CO S into W TX this morning, which will continue to march E across Cntrl OK/TX today. The srn portion of the MCS has begun to take over now as an onshore flow has resulted in increased convergence along the line over SE TX, which should be maintained over the next few hrs as it pushes through the Houston and possibly Beaumont metro areas. While the leading gust front now approaching extreme SW AR/Wrn LA should eventually slow/weaken, the SE TX convection should help focus convection farther E with the deep meridional flow enhancing additional convection development farther N into much of N LA/SW AR by late morning/early afternoon. Have maintained likely/categorical pops for much of the area today, with the threat of additional severe weather quite low as shear profiles begin to weaken this afternoon and instability remains quite limited, with MUcapes near or less than 500 j/kg. Max temps will be tricky today, with quite a gradient from W to E where the Ern sections of Ncntrl LA could see temps near 80 once again as the convection will be slower to reach these areas. The short term progs continue to depict the upper trough closing off late tonight over E TX, with the low drifting across much of LA Tuesday. Convection should remain ongoing this evening over Ncntrl LA/Scntrl AR before diminishing late as drier air begins to entrain E ahead of the closed low. However, both the GFS and ECMWF indicate that wrap-around -SHRA will redevelop Tuesday over SW AR/N LA and thus have raised pops to mid and high chance for these areas. The -SHRA and cloud cover should help limit the extent of warming over these areas, and thus have cut back max temps several degrees as a result. The wrap-around -SHRA should diminish Tuesday evening as the closed low continues to wobble SE into SE LA/Srn MS, with the low cigs expected to gradually erode Wednesday morning as additional drier air continues to entrain S. Temps will quickly warm back up well above normal by Wednesday under a full return of sun, with the flow aloft should quickly transition to SW by Thursday as the next shortwave quickly translates E across the Rockies and into the Plains Thursday night. Will likely see a return to near record max temps by Thursday as temps warm into the 80s once again over much of the area, but the approaching shortwave will help usher a cold front SE into the area Friday. Any low level moisture return looks to be too shallow to warrant any -SHRA development, thus have maintained a dry forecast Friday through much of the weekend as cooler and drier air spills SE. Should see a rapid return of low level moisture late in the weekend ahead of the next progressive shortwave that will traverse OK/N TX, with a return of sct convection by early next week. Prelims to follow below... 15 && .PRELIMINARY POINT TEMPS/POPS... SHV 72 55 70 53 / 90 80 30 10 MLU 79 58 68 56 / 40 90 50 20 DEQ 68 52 71 45 / 100 50 30 10 TXK 69 54 69 49 / 100 80 30 10 ELD 74 55 68 53 / 60 90 50 20 TYR 68 54 74 50 / 100 30 10 0 GGG 68 54 71 51 / 100 50 20 10 LFK 69 55 75 53 / 100 50 20 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 19/15
Hazardous weather outlook, Feb 20, 6:02 AM CST, 1 hour 38 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 602 AM CST Mon Feb 20 2017 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-201800- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 602 AM CST Mon Feb 20 2017 This Hazardous Weather Outlook is for portions of south central Arkansas...southwest Arkansas...north central Louisiana... northwest Louisiana...southeast Oklahoma...east Texas and northeast Texas. .DAY ONE...Today and Tonight... Showers and a few embedded thunderstorms will continue to slowly spread east across extreme Eastern Texas, North Louisiana, and Southwest Arkansas, ahead of an upper level storm system that will drift east across Texas and Oklahoma. While organized severe thunderstorms are not expected, isolated strong storms can not be ruled out this morning over portions of Deep East Texas and across the southern sections of Northcentral Louisiana this afternoon. Locally gusty winds and brief heavy rainfall will be possible, with these showers and embedded thunderstorms expected to gradually diminish from west to east this evening over East Texas and Southeast Oklahoma, and across Southwest Arkansas and North Louisiana overnight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Scattered showers will be possible Tuesday near the center of the developing upper level low pressure over Southwest Arkansas and North Louisiana, with these showers expected to diminish Tuesday evening as this storm system continues to drift southeast into Southeast Louisiana and Southern Mississippi. Much warmer temperatures and dry conditions will return to the region Wednesday and persist through Friday, before a dry cold front moves back through the region returning cooler temperatures for next weekend. .SPOTTER INFORMATION STATEMENT... Activation of emergency managers, Skywarn networks, and amateur radio operators, should not be needed today or tonight. 15
In the hours before
Local storm report, Feb 20, 4:37 AM CST, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
437 AM CST MON FEB 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 AM TSTM WND DMG JACKSONVILLE 31.97N 95.26W
02/20/2017 CHEROKEE TX LAW ENFORCEMENT
TREES AND POWER LINES REPORTED DOWN IN NORTHERN PART OF
COUNTY IN SEVERAL LOCATIONS
&&
EVENT NUMBER SHV1700052
10Local storm report, Feb 20, 4:56 AM CST, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
456 AM CST MON FEB 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 AM TSTM WND DMG NEW LONDON 32.27N 94.93W
02/20/2017 RUSK TX AMATEUR RADIO
POWER LINES DOWN NEAR NEW LONDON.
&&
EVENT NUMBER SHV1700053
15Local storm report, Feb 20, 4:59 AM CST, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
459 AM CST MON FEB 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 AM TSTM WND DMG LONGVIEW 32.52N 94.76W
02/20/2017 GREGG TX UTILITY COMPANY
POWER LINES DOWN IN NORTHWEST LONGVIEW.
&&
EVENT NUMBER SHV1700054
15Local storm report, Feb 20, 5:08 AM CST, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
508 AM CST MON FEB 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 AM TSTM WND DMG 10 NE HENDERSON 32.26N 94.68W
02/20/2017 RUSK TX EMERGENCY MNGR
TREES DOWN BLOCKING FM 782 AS WELL AS FM 2011 IN
NORTHERN RUSK COUNTY.
&&
EVENT NUMBER SHV1700055
15Local storm report, Feb 20, 5:13 AM CST, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
513 AM CST MON FEB 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 AM TSTM WND DMG 9 NNW HENDERSON 32.28N 94.86W
02/20/2017 RUSK TX EMERGENCY MNGR
TREES DOWN BLOCKING COUNTY ROAD 186 AND FM 2276 JUST
SOUTHEAST OF KILGORE IN NORTHERN RUSK COUNTY.
&&
EVENT NUMBER SHV1700056
15Special weather statement, Feb 20, 5:31 AM CST, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Shreveport LA
531 AM CST MON FEB 20 2017
ARZ070-071-LAZ001-002-TXZ097-112-126-138-201230-
Lafayette AR-Miller AR-Bossier LA-Caddo LA-Harrison TX-Cass TX-
Bowie TX-Marion TX-
531 AM CST MON FEB 20 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BOWIE...CASS...HARRISON
AND MARION COUNTIES...LAFAYETTE AND MILLER COUNTIES...CADDO AND
BOSSIER PARISHES UNTIL 630 AM CST...
At 526 AM CST, Doppler radar was tracking a strong line of showers
and thunderstorms near Texarkana southward to Vivian and Marshall,
moving east at 40 mph.
Winds in excess of 30 mph will be possible with this line of storms.
Locations impacted include...
Shreveport, Bossier City, Texarkana, Marshall, Atlanta, Wake Village,
Stamps, Lewisville, Vivian, Haughton, Greenwood, Nash, Blanchard,
Hooks, Waskom, Jefferson, Linden, Benton, Queen City and Redwater.
LAT...LON 3350 9377 3353 9374 3344 9337 3326 9348
3298 9353 3287 9345 3241 9344 3241 9337
3239 9343 3225 9341 3224 9361 3235 9377
3219 9395 3220 9404 3239 9405 3233 9435
3354 9438 3359 9418 3353 9399 3361 9382
TIME...MOT...LOC 1126Z 250DEG 36KT 3324 9394
19The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 3:11 AM CST | Special Weather Statement | SHV | Cherokee | 49 min |
| Feb 20, 3:26 AM CST | Severe Thunderstorm Warning | SHV | Cherokee, Gregg, Nacogdoches, Rusk, Smith | 64 min |
| Feb 20, 4:04 AM CST | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Marion, Panola, Rusk, Upshur | 56 min |
| Feb 20, 4:21 AM CST | Special Weather Statement | SHV | Bowie, Cass, Morris | 54 min |
| Feb 20, 5:31 AM CST | Special Weather Statement | SHV | Cass, Marion | 59 min |
| Feb 20, 9:11 AM CST | River Flood Warning | SHV | Gregg | 61 hr |
Nearby
River Flood Warnings in Texas, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.